Cancer treatments

Share experiences and get support about any types of cancer treatment, including chemotherapy, radiotherapy, surgery, biological or hormonal therapies, transplants, and clinical trials.

Atezolizumab

Nice80
Posted by

Guys I need some honesty! I am trawling the net for clues but it's all subjective and hard to know who to believe! My dad was diagnosed in Jan this year with nhl amongst many other ca's! He has been doing so well mentally because I believe his mental state being so positive but he has recently had his chemo changed to atezolizumab and all of a sudden he seems so weak, thin, hair loss and such sore skin with skin loss and lesions! I am the sort of person that needs to know the truth so I can process, is this a bad sign? I am worried sick!

Johnty
Posted by

Dear nice80, the drug you mention is a form of immunotherapy, as with all cancer therapies the side effects can vary enormously from patient to patient. It’s important your dad raises any concerns he has with his doctor and doesn’t suffer in silence, as things can always be adapted for individual patients. I have sent you a link from cancer research uk which is a objective source for information. I agree that transparency between doctors, patients and family members is very important so you can make informed decisions about treatment choices, so I would encourage your dad to be proactive when it comes to getting his concerns addressed. I am sorry you are feeling so stressed out, it’s sometimes harder for the carer as they feel powerless, whilst as the patient we are occupied with our treatment, but knowledge is power so never be afraid to ask questions.

https://www.cancerresearchuk.org/about-cancer/cancer-in-general/treatment/cancer-drugs/drugs/atezolizumab

best wishes

jane

Nice80
Posted by

Dear Jane,

Thank you so much for your reply, the information and support means such alot to me and very helpful! 

He has a chemo app tomorrow and is going to discuss but me being me I wanted to see if I could help him in anyway! I think it was just a big shock how much he had changed in less than a week and scared me a little

He is unreal and just takes it in his stride and I'm so proud of him.

I am going to have a look at the link now!

It's so hard to find information and know it's correct so this will be great for him.

Again thank you so very much for your help.

Nicole